Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 86, NWS Nashville, TN

June 19, 2015Macon County, Smith County, Trousdale County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2015, 6:42 PM CDT for Macon County, Smith County, Trousdale County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2015, 6:42 PM CDT (23:42 UTC)
Expired
Jun 19, 2015, 7:15 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Macon County, TN, Smith County, TN, Trousdale County, TN

The radar

The Nashville radar (KOHX), 56 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:51 PM CDTTSTM WND DMG5 Sw Lafayette, TNTREES DOWN ACROSS SOUTHWESTERN PORTIONS OF COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1388 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WUUS54 KOHX 192342
SVROHX
TNC111-159-169-200015-
/O.NEW.KOHX.SV.W.0086.150619T2342Z-150620T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT FRI JUN 19 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MACON COUNTY IN MIDDLE TENNESSEE...
  TROUSDALE COUNTY IN MIDDLE TENNESSEE...
  NORTHERN SMITH COUNTY IN MIDDLE TENNESSEE...

* UNTIL 715 PM CDT

* AT 642 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  HARTSVILLE...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LAFAYETTE AROUND 700 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PLEASANT
SHADE AND DIXON SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3639 8583 3637 8583 3633 8616 3645 8623
      3656 8610 3661 8593
TIME...MOT...LOC 2342Z 247DEG 25KT 3641 8613 

HAIL...<.75IN
WIND...60MPH
 
$$

21
1 follow-up statement
460 
WWUS54 KOHX 192359
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
659 PM CDT FRI JUN 19 2015

TNC159-200008-
/O.CAN.KOHX.SV.W.0086.000000T0000Z-150620T0015Z/
SMITH TN-
659 PM CDT FRI JUN 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SMITH COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3641 8585 3643 8586 3642 8614 3653 8611
      3656 8610 3661 8593
TIME...MOT...LOC 2358Z 236DEG 25KT 3652 8605 

$$

TNC111-169-200015-
/O.CON.KOHX.SV.W.0086.000000T0000Z-150620T0015Z/
MACON TN-TROUSDALE TN-
659 PM CDT FRI JUN 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR CENTRAL MACON AND EAST CENTRAL TROUSDALE COUNTIES...

AT 658 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAFAYETTE...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL MACON AND EAST CENTRAL TROUSDALE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3641 8585 3643 8586 3642 8614 3653 8611
      3656 8610 3661 8593
TIME...MOT...LOC 2358Z 236DEG 25KT 3652 8605 

HAIL...<.75IN
WIND...60MPH
 
$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:03 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 19, 4:03 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT FRI JUN 19 2015

.DISCUSSION...
WILL BE BREAKING OUT A LATE AFTERNOON ZONE GROUPING TO DEAL WITH
TIMING CONCERNS FOR THE LATE AFTERNOON HRS...OTHERWISE...ON A
WHOLE...NOT MUCH CHANGE IN REASONING FOR THE UPCOMING FORECAST
PACKAGE. CONSENSUS MODEL GUIDANCE SHOWING CHANCES FOR SHWRS AND
TSTMS WILL INCREASE TONIGHT...BUT MOVE EWD AS THE DAY PROGRESSES
ON SAT...BEFORE AGAIN THE AREA ENTERS QUITE AN OPPRESSIVE HEAT
WAVE EARLY NEXT WEEK.

THE MUCH ADVERTISED REMNANTS OF T.D. BILL WILL FINALLY IMPACT THE
REGION TONIGHT THRU SAT INCREASING RAIN CHANCES ACROSS THE AREA.
SHORT RANGE MODELS IN GOOD AGREEMENT HERE...WITH THE BEST CHANCES
FOR CONVECTION WILL BE LATE THIS AFTERNOON ACROSS THE WEST AND
TRANSITION TO THE ENTIRE AREA OVERNIGHT BEFORE MOVING EAST OUT OF
THE FORECAST AREA BY SAT AFTERNOON. MOST LOCATIONS SHOULD SEE
RAINFALL OVERNIGHT WITH THE BEST CHANCES REMAINING ALONG AND NORTH
OF INTERSTATE 40. SOME OF THESE STORMS COULD BE STRONG TO
POTENTIALLY SEVERE WITH GUSTY/DAMAGING WINDS BEING THE MAIN
CONCERNS DURING THE EVENING HOURS. SOME BRIEF HEAVY RAINFALL
POSSIBLE ALSO. LOWS WILL GENERALLY BE AROUND 70 DEGREES TONIGHT
WITH HIGHS NEAR MORE SEASONAL NORMAL VALUES ON SAT SPANNING THE 80S.

ONCE THIS SYSTEM EXITS THE AREA BY LATE SAT NIGHT...THE PATTERN
OF DRY WX WITH HOT AND HUMID CONDITIONS WILL KICK IN ONCE AGAIN.
IN FACT...HIGH TEMPERATURES WILL WASTE NO TIME SOARING BACK INTO
THE 90S ON SUN WITH GENERALLY MOSUNNY SKIES. MON THRU WED STILL
LOOK LIKE THEY WILL BE HEADLINED WITH POTENTIAL HEAT ISSUES AS
HEAT INDEX VALUES LOOK TO CLOSE IN ON 105F+ DEGREES ALL 3 DAYS
ACROSS MOST OF THE MID STATE. HIGHS WILL EASILY REACH INTO AT
LEAST THE MID 90S DURING THIS TIME FRAME AS WELL WITH LITTLE
RELIEF IN SIGHT FOR AN AFTERNOON THUNDERSTORM DURING THESE DAYS...
EXPECT POSSIBLE ACROSS THE CUMBERLAND PLATEAU REGION.

BY THE END OF NEXT WORK WEEK...THE UPPER RIDGE BREAKS DOWN AND A
MORE TYPICAL JUNE PATTERN OF NW UPPER LEVEL FLOW WILL ALLOW SOME
AFTERNOON AND EVENING CONVECTION TO DEVELOP WHICH SHOULD SPELL
SOME RELIEF FROM THE PREVIOUS VERY HOT AND HUMID DAYS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      72  86  73  95 /  90  70  10  10
CLARKSVILLE    71  86  74  92 /  90  60   0  10
CROSSVILLE     69  81  70  88 /  90  80  40  20
COLUMBIA       71  88  73  94 /  90  50   0  10
LAWRENCEBURG   71  88  73  93 /  90  40  20  10
WAVERLY        71  87  74  92 /  90  50   0  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jun 19, 3:54 AM CDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
354 AM CDT FRI JUN 19 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-201000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
354 AM CDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
MAINLY THIS AFTERNOON THROUGH TONIGHT ACROSS MIDDLE TENNESSEE. THE
MAIN HAZARDS WILL BE WIND GUSTS UP TO 60MPH AND HEAVY RAINFALL
CAUSING LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DANGEROUS HEAT INDEX VALUES...BETWEEN 100 AND 105 DEGREES...WILL BE
POSSIBLE ACROSS MOST OF MIDDLE TENNESSEE EACH AFTERNOON SUNDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.

HURLEY

In the hours before

Special weather statement, Jun 19, 4:55 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
455 PM CDT FRI JUN 19 2015

TNZ011-034-192230-
FENTRESS TN-PICKETT TN-
455 PM CDT FRI JUN 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FENTRESS AND
NORTHEASTERN PICKETT COUNTIES UNTIL 530 PM CDT...

AT 454 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JAMESTOWN...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...ALLARDT AND PICKETT STATE PARK.

LAT...LON 3639 8469 3637 8470 3637 8473 3635 8473
      3635 8475 3631 8485 3647 8496 3661 8490
      3660 8478 3650 8472 3643 8469 3641 8466
      3640 8466
TIME...MOT...LOC 2154Z 238DEG 40KT 3643 8483

21
Special weather statement, Jun 19, 5:02 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT FRI JUN 19 2015

TNZ005-192245-
STEWART TN-
502 PM CDT FRI JUN 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 545 PM
CDT...

AT 502 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF DOVER TO 6
MILES SOUTHEAST OF PARIS LANDING STATE PARK...AND MOVING NORTHEAST AT
40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DOVER AND LAND BETWEEN THE LAKES.

LAT...LON 3666 8785 3664 8785 3663 8781 3643 8767
      3635 8793 3636 8799 3645 8806 3649 8806
      3652 8804 3656 8803 3667 8807 3667 8796
TIME...MOT...LOC 2202Z 240DEG 36KT 3652 8803 3639 8798

21
Special weather statement, Jun 19, 5:56 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
556 PM CDT FRI JUN 19 2015

TNZ008-027-028-192330-
SUMNER TN-WILSON TN-DAVIDSON TN-
556 PM CDT FRI JUN 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...SUMNER
AND NORTHWESTERN WILSON COUNTIES UNTIL 630 PM CDT...

AT 556 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HENDERSONVILLE...OR 7 MILES SOUTHWEST OF GALLATIN...MOVING NORTHEAST
AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...HENDERSONVILLE...MOUNT JULIET...PORTLAND...
LAKEWOOD...HERMITAGE...BELINDA CITY...RURAL HILL...WALNUT GROVE...
NASHVILLE-DAVIDSON (BALANCE)...BLEDSOE CREEK STATE PARK...
COTTONTOWN...PERCY PRIEST LAKE...BETHPAGE AND OAK GROVE.

LAT...LON 3665 8629 3645 8626 3635 8628 3633 8626
      3630 8627 3630 8625 3631 8625 3634 8624
      3625 8622 3608 8654 3609 8655 3607 8655
      3602 8664 3632 8664 3657 8659 3665 8639
TIME...MOT...LOC 2256Z 221DEG 40KT 3632 8656

21
Special weather statement, Jun 19, 6:23 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
623 PM CDT FRI JUN 19 2015

TNZ008-009-028>030-200000-
TROUSDALE TN-SUMNER TN-MACON TN-SMITH TN-WILSON TN-
623 PM CDT FRI JUN 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR MACON...EASTERN SUMNER...
TROUSDALE...NORTH CENTRAL WILSON AND NORTHERN SMITH COUNTIES UNTIL
700 PM CDT...

AT 622 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARTSVILLE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...HARTSVILLE...WESTMORELAND...DICKERSON CHAPEL RECREATION
AREA...BLEDSOE CREEK STATE PARK...DIXON SPRINGS...PLEASANT SHADE...
BETHPAGE AND OAK GROVE.

LAT...LON 3662 8588 3632 8585 3627 8634 3665 8640
TIME...MOT...LOC 2322Z 239DEG 36KT 3643 8627

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:55 PM CDTSpecial Weather StatementOHXFentress35 min
Jun 19, 5:02 PM CDTSpecial Weather StatementOHXStewart43 min
Jun 19, 5:56 PM CDTSpecial Weather StatementOHXSumner34 min
Jun 19, 6:23 PM CDTSpecial Weather StatementOHXMacon, Trousdale37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.